Alert archive / Pennsylvania / Special Weather Statements in 2012
Special Weather Statement, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this special weather statement at Jul 3, 2012, 2:21 PM EDT for Indiana County, Pennsylvania. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2012, 2:21 PM EDT (18:21 UTC)
- Expired
- Jul 3, 2012, 3:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Pittsburgh, PA
County Indiana County, PA
The radar
The State College radar (KCCX), 85 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.4 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1812 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
548
WWUS81 KPBZ 031821
SPSPBZ
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
221 PM EDT TUE JUL 3 2012
PAZ016-022-023-031915-
ARMSTRONG PA-INDIANA PA-JEFFERSON PA-
221 PM EDT TUE JUL 3 2012
...STRONG THUNDERSTORMS WILL AFFECT EASTERN ARMSTRONG...NORTHERN
INDIANA AND SOUTHERN JEFFERSON COUNTIES...
AT 218 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 5 MILES
NORTH OF DORA TO 2 MILES SOUTH OF RURAL VALLEY...MOVING EAST AT 25
MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THESE STORMS. INTENSE LIGHTNING CAN BE EXPECTED FROM THESE STORMS.
MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. DO NOT SEEK SHELTER
UNDER TREES.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
SUMMERVILLE... RURAL VALLEY... MUFF...
ELDERTON... DAYTON... DORA...
SMICKSBURG... PLUMVILLE... PUNXSUTAWNEY...
MARION CENTER... CLYMER... GLEN CAMPBELL...
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
LAT...LON 4070 7881 4061 7885 4070 7948 4103 7925
4105 7921 4109 7921 4113 7918 4108 7880
4081 7880 4072 7879
$$
FRIESWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this special weather statement went out at Jul 3, 1:03 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 3, 1:03 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
103 PM EDT TUE JUL 3 2012
.SYNOPSIS...
BROAD UPPER HIGH PRESSURE WILL MAINTAIN VERY WARM AND HUMID
WEATHER OVER THE UPPER OHIO VALLEY INTO THE WEEKEND. A SLOW
MOVING UPPER LEVEL LOW PRESSURE TROUGH MAY CAUSE SCATTERED
THUNDERSTORMS WITH GUSTY WINDS AND HAIL INTO EARLY EVENING. THE
CHANCE OF THUNDERSTORMS WILL CONTINUE TONIGHT INTO THE DAYTIME
HOURS OF THE FOURTH.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HAVE UPWARD ADJUSTED COVERAGE OF THUNDERSTORMS THROUGH EARLY
EVENING AND ADDED MENTION OF GUSTY WINDS AND HAIL, PER BLEND OF
RECENT RADAR AND SURFACE DATA, HRRR MODEL OUTPUT AND SPC
GUIDANCE/CONVECTIVE OUTLOOK SHOWING SLIGHT RISK OF SEVERE
THUNDERSTORMS NORTH OF I-70/.
MADE A SMALL ADJUSTMENT TO TEMPERATURES BASED ON THE PROSPECT OF
THUNDERSTORM DEVELOPMENT, BUT STILL EXPECT HIGHS UP TO 10 DEGREES
ABOVE NORMAL, AS INDICATED BY PREFERRED WARMER NAM MOS.
THE IMPACTS-BASED HEAT ADVISORY HAS BEEN CONTINUED FOR COUNTIES
IN EASTERN OHIO AND NORTHERN WEST VIRGINIA WHERE WIDESPREAD POWER
OUTAGES REMAIN. THIS IS FOR CRITERIA BETWEEN 90 AND 95 DEGREES.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
SHORTWAVE IS PROJECTED TOWARD NEW ENGLAND BY WEDNESDAY WITH THE
UPPER LEVEL TROUGH AXIS EXTENDING BACK ACROSS THE UPPER OHIO
VALLEY ALONG WITH THE WIND SHIFT. HAVE THUS CONTINUED CHANCE POPS
INTO WEDNESDAY...BUT ALLOWED FOR A GRADUAL DECLINE TOWARD EVENING
GIVEN CONSISTENT TIMING...WITH CESSATION OF PCPN BY LATE WEDNESDAY
EVENING. EXPECT DRY WEATHER UNDER BUILDING HIGH PRESSURE FOR LATE
WEDNESDAY NIGHT AND THURSDAY.
TEMPERATURES WILL REMAIN WELL ABOVE NORMAL THROUGH THE SHORT TERM PERIOD.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
UPPER RIDGE IS PROJECTED TO PERSIST OVER THE MS VALLEY AND MAINTAIN
WARM TEMPERATURES INTO THE WEEKEND. FORECAST READINGS ARE CLOSE
TO HPC NUMBERS WITH DAYTIME HIGHS BETWEEN 10 AND 15 DEGREES ABOVE
THE NORM. MODELS SHOW RIDGE FLATTENING AND SHIFTING WESTWARD DURING
THE WEEKEND WHICH SHOULD SUPPORT A DOWNWARD TREND OF A FEW
DEGREES.
A WEAK FRONT IS PROGGED TO SAG SOUTHWARD ACROSS THE GREAT LAKES AND
ACROSS THE FORECAST AREA LATE SATURDAY AND SUNDAY...BRINGING THE
RISK FOR SHOWERS AND STORMS.
&&
.AVIATION /17Z TUESDAY THROUGH SATURDAY/...
HAVE ADDED MENTION OF A SHORT PERIOD OF MVFR THUNDERSTORMS WITH
GUSTS TO 30 KTS FOR TAF SITES SUCH AS KFKL, KPIT, KBVI, KAGC, AND
KHLG THROUGH 20Z. THIS WAS BASED ON TRENDS IN RECENT RADAR DATA
AND HRRR MODEL OUTPUT. CONFIDENCE TOO LOW TO MENTION ELSEWHERE,
BUT MAY BE ADJUSTED BASED ON THUNDERSTORM COMPLEX MOVEMENT INTO
WESTERN PENNSYLVANIA.
OTHERWISE VFR WILL BE PREVALENT THROUGH WEDNESDAY, WITH A CHANCE
OF BRIEF RESTRICTIONS FROM SCATTERED THUNDERSTORMS.
OUTLOOK...WEDNESDAY NIGHT THROUGH SATURDAY...
VFR, EXCEPT RESTRICTIONS POSSIBLE IN EARLY MORNING FOG THURSDAY,
AND ISOLATED STORMS LATE SATURDAY AHEAD OF AN APPROACHING FRONT.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR OHZ039-048-
057>059-068-069.
PA...NONE.
WV...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR WVZ004-012-
021>023.
&&Hazardous weather outlook, Jul 3, 2:06 PM EDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 206 PM EDT TUE JUL 3 2012 MDZ001-OHZ040-041-049-050-PAZ007>009-013>016-020>023-029-031-073>076- WVZ001>003-041-041815- GARRETT-CARROLL-COLUMBIANA-HARRISON-JEFFERSON OH-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-TUCKER- 206 PM EDT TUE JUL 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS MAY PRODUCE DAMAGING WINDS AND LARGE HAIL INTO TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ039-048-057>059-068-069-WVZ004-012-021>023-041815- TUSCARAWAS-COSHOCTON-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE- MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON- 206 PM EDT TUE JUL 3 2012 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. IN ADDITION...THUNDERSTORMS MAY PRODUCE DAMAGING WIND AND HAIL INTO TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 3, 12:32 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1232 PM EDT TUE JUL 3 2012
PAZ007-013-031715-
LAWRENCE PA-MERCER PA-
1232 PM EDT TUE JUL 3 2012
...STRONG THUNDERSTORMS WILL AFFECT MERCER AND NORTHERN LAWRENCE
COUNTIES...
AT 1230 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 4 MILES
NORTHEAST OF GREENVILLE TO 7 MILES WEST OF YOUNGSTOWN...MOVING EAST
AT 30 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. INTENSE
LIGHTNING CAN BE EXPECTED FROM THESE STORMS. MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. DO NOT SEEK SHELTER UNDER TREES.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
GREENVILLE... SHARON... FARRELL...
HERMITAGE... FREDONIA...
MAURICE K GODDARD STATE PARK... PULASKI...
MERCER... STONEBORO... NEW WILMINGTON...
NEW CASTLE...
THIS WILL IMPACT THE FOLLOWING HIGHWAYS...
I-376 BETWEEN MILE MARKERS 4 AND 14.
I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 111 AND 136.
I-80 BETWEEN MILE MARKERS 0 AND 24.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
LAT...LON 4126 8000 4099 8029 4099 8053 4138 8053
4149 8040 4149 8013 4150 8000
FRIESSpecial weather statement, Jul 3, 12:38 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1238 PM EDT TUE JUL 3 2012
OHZ039-031730-
TUSCARAWAS OH-
1238 PM EDT TUE JUL 3 2012
...A STRONG THUNDERSTORM WILL AFFECT TUSCARAWAS COUNTY...
AT 1235 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES NORTHWEST
OF STRASBURG...MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
SUGARCREEK... STRASBURG... BALTIC...
BOLIVAR... DOVER... MINERAL CITY...
STONE CREEK... NEW PHILADELPHIA...
THIS WILL IMPACT THE FOLLOWING HIGHWAY...
I-77 IN OHIO BETWEEN MILE MARKERS 66 AND 95.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
LAT...LON 4045 8168 4064 8167 4065 8149 4067 8146
4066 8133 4057 8132 4056 8127 4044 8127
4026 8162 4037 8161 4037 8169 4041 8171
4045 8171
FRIESSpecial weather statement, Jul 3, 1:37 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
137 PM EDT TUE JUL 3 2012
PAZ015-016-022-031830-
ARMSTRONG PA-CLARION PA-JEFFERSON PA-
137 PM EDT TUE JUL 3 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ARMSTRONG...
SOUTHERN CLARION AND SOUTHWESTERN JEFFERSON COUNTIES...
AT 133 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST
OF RIMERSBURG...MOVING EAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
SLIGO... RIMERSBURG... LIMESTONE...
CLIMAX... NEW BETHLEHEM... DAYTON...
DORA...
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
LAT...LON 4091 7900 4091 7921 4087 7922 4101 7966
4118 7958 4105 7893
FRIESLocal storm report, Jul 3, 2:10 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
210 PM EDT TUE JUL 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 PM TSTM WND DMG 2 NE DOVER 40.54N 81.45W
07/03/2012 TUSCARAWAS OH LAW ENFORCEMENT
TREE REPORTED DOWN ON POWER LINE
&&
EVENT NUMBER PBZ1200612
JDLocal storm report, Jul 3, 2:13 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
213 PM EDT TUE JUL 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0133 PM TSTM WND DMG NEW PHILADELPHIA 40.49N 81.44W
07/03/2012 TUSCARAWAS OH LAW ENFORCEMENT
TREE REPORTED DOWN ON POWER LINE
&&
EVENT NUMBER PBZ1200613
JDSpecial weather statement, Jul 3, 2:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
221 PM EDT TUE JUL 3 2012
PAZ016-022-023-031915-
ARMSTRONG PA-INDIANA PA-JEFFERSON PA-
221 PM EDT TUE JUL 3 2012
...STRONG THUNDERSTORMS WILL AFFECT EASTERN ARMSTRONG...NORTHERN
INDIANA AND SOUTHERN JEFFERSON COUNTIES...
AT 218 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 5 MILES
NORTH OF DORA TO 2 MILES SOUTH OF RURAL VALLEY...MOVING EAST AT 25
MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THESE STORMS. INTENSE LIGHTNING CAN BE EXPECTED FROM THESE STORMS.
MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. DO NOT SEEK SHELTER
UNDER TREES.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
SUMMERVILLE... RURAL VALLEY... MUFF...
ELDERTON... DAYTON... DORA...
SMICKSBURG... PLUMVILLE... PUNXSUTAWNEY...
MARION CENTER... CLYMER... GLEN CAMPBELL...
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
LAT...LON 4070 7881 4061 7885 4070 7948 4103 7925
4105 7921 4109 7921 4113 7918 4108 7880
4081 7880 4072 7879
FRIESThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 11:49 AM EDT | Special Weather Statement | PBZ | Mercer | 41 min |
| Jul 3, 12:32 PM EDT | Special Weather Statement | PBZ | Lawrence, Mercer | 43 min |
| Jul 3, 1:37 PM EDT | Special Weather Statement | PBZ | Clarion | 53 min |
| Jul 3, 2:33 PM EDT | Special Weather Statement | PBZ | Allegheny, Westmoreland | 57 min |
| Jul 3, 3:14 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Washington | 43 min |
| Jul 3, 3:59 PM EDT | Special Weather Statement | PBZ | Fayette, Greene, Washington | 61 min |
| Jul 3, 12:38 PM EDT | Special Weather Statement | PBZ | Tuscarawas | 52 min |
| Jul 3, 1:12 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Harrison, Tuscarawas | 63 min |
| Jul 3, 2:02 PM EDT | Heat Advisory | PBZ | Belmont, Carroll, Columbiana, Coshocton, Guernsey, Harrison and 5 more | 29 hr |
| Jul 3, 5:44 PM EDT | Special Weather Statement | PBZ | Muskingum | 61 min |
| Jul 3, 5:53 PM EDT | Special Weather Statement | PBZ | Muskingum | 52 min |
| Jul 3, 5:25 PM EDT | Severe Thunderstorm Warning | PBZ | Preston, Tucker | 53 min |
| Jul 3, 5:30 PM EDT | Severe Thunderstorm Warning | PBZ | Garrett | 47 min |
Nearby
Special Weather Statements in Pennsylvania, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.